Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 3, 2024, 10:20 AM CDT for Scurry County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2024, 10:20 AM CDT (15:20 UTC)
- Expired
- Sep 3, 2024, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WGUS54 KMAF 031520
FFWMAF
TXC415-031900-
/O.NEW.KMAF.FF.W.0062.240903T1520Z-240903T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1020 AM CDT Tue Sep 3 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Scurry County in western Texas...
* Until 200 PM CDT.
* At 1020 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 0.5 and 1.5 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Snyder, Fluvanna, Winston Field and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3275 10116 3296 10116 3297 10111 3297 10104
3297 10102 3297 10100 3297 10099 3296 10089
3296 10088 3296 10085 3296 10075 3296 10074
3296 10069 3296 10066 3288 10066 3274 10066
3271 10066 3270 10066 3263 10094
FLASH FLOOD...RADAR INDICATED
$$
bcWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:19 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 3, 6:19 AM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Midland/Odessa TX 619 AM CDT Tue Sep 3 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Wednesday afternoon) Issued at 225 AM CDT Tue Sep 3 2024 I can't say that today went quite as expected. This was definitely more rain than anticipated and a welcomed drought buster, despite some flash flooding. A record 3.63 inches of rain was recorded at Midland International yesterday. This not only breaks the daily record, but also becomes the 6th highest 1-day rainfall total of all time. Tonight continues the cool and wet weather. Widespread light showers remain across a large portion of the area and are expected to continue through the remainder of the night hours. Temperatures are unsurprisingly chilly and fall- like in the 60s across the bulk of the region. Early this morning through the afternoon, another uptick in shower coverage and intensity is expected again. This is in response to a lobe of vorticity wrapping around the upper-low over us and modest destabilization from daytime heating. This yields the potential for another round of substantial rainfall across much of the area. Many areas across the Permian Basin and Lower Trans Pecos may see an additional 1 to 3 inches of rainfall with locally higher amounts possible. Other areas can expect around half an inch or so. With the continued showers and associated cloud cover over the area, temperatures struggle to warm much and barely reach the 70s. The rain begins to taper off during the late afternoon and evening from west to east across the area as the upper-low's center moves over our eastern portions of the area. While continued showers remain a strong possibility, activity is expected to be more widely scattered and lighter in nature, similar to this morning. Temperatures will once again remain a tad chilly in the 60s tonight. Wednesday sees the continued slow dry-out of the region. Many places west of the Pecos can expect the sunshine to return with little to no rain expected. The Permian Basin hangs onto the showers for now, but this activity remains widely scattered as we slowly transition to increased subsidence behind the departing upper-low. Despite the rain, even the Permian Basin can expect peaks of sun as temperatures climb into the upper 70s and lower 80s for the majority. A welcomed relatively dry period follows in the long-term, but the drought is sated for now. -Chehak && .LONG TERM... (Wednesday night through Monday) Issued at 225 AM CDT Tue Sep 3 2024 All of the active weather occurs in the short term. High pressure over the western United States amplifies the latter part of the week, increasing subsidence and decreasing rain chances. Temperatures gradually increase back to near normal through the week with highs reaching the mid to upper 80s in most locations by the weekend. An upper low moving into the upper Midwest will send a weak cold front south into the Permian Basin halting the warming and keeping highs near seasonal levels over the weekend. .AVIATION... (06Z TAFS) Issued at 617 AM CDT Tue Sep 3 2024 Abundant moisture remains across the area today with SHRA expected to continue along with MVFR/IFR CIG/VIS. SHRA finally ends around 00Z but there will be little if any improvement in the sky condition through the end of the TAF period. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 66 78 66 / 80 30 40 10 Carlsbad 73 62 78 64 / 40 10 20 10 Dryden 80 68 81 69 / 60 60 60 20 Fort Stockton 74 64 78 64 / 70 40 60 10 Guadalupe Pass 67 58 75 60 / 30 10 30 10 Hobbs 72 61 80 63 / 50 20 30 10 Marfa 73 59 78 61 / 50 30 70 10 Midland Intl Airport 72 66 79 66 / 70 20 40 10 Odessa 73 66 78 67 / 70 20 40 10 Wink 74 65 81 67 / 60 30 40 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....10 AVIATION...91
Hazardous weather outlook, Sep 3, 2:24 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 AM CDT Tue Sep 3 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-040730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 224 AM CDT Tue Sep 3 2024 /124 AM MDT Tue Sep 3 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Flash flooding is possible in areas of heavier showers and storms today, especially urban areas, low water crossings, and areas with poor drainage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:11 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 5 hr |
| Sep 2, 7:13 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 5 hr |
| Sep 2, 8:23 PM CDT | River Flood Warning | MAF | Brewster | 38 hr |
| Sep 2, 8:23 PM CDT | River Flood Advisory | MAF | Presidio | 2 hr |
| Sep 3, 5:45 AM CDT | River Flood Warning | MAF | Presidio | 14 hr |
| Sep 3, 5:45 AM CDT | River Flood Warning | MAF | Brewster | 57 hr |
| Sep 3, 11:45 AM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.